MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C6M40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Abdominal Distention (2601)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received and the evaluation is in progress.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported an automated peritoneal dialysis patient felt bloated and had difficulty breathing during dwell 1 of 4.The patient was connected to the homechoice claria device at the time of the events.The therapy volume was14500 ml, fill volume was 3000 ml, the last fill volume was 2500ml and the initial drain alarm was 0.Renal therapy services (rts) instructed the caregiver to immediately press stop and arrow down to perform a manual drain.Draining relieved symptoms.The drain volume was 5782 ml.Rts had the caregiver press stop and arrow down to bypass, after pressing enter the device displayed drain 1 of 4.Rts initiated a swap of the device and continuous ambulatory peritoneal dialysis was discussed.There was no medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
The device was received for evaluation.The homechoice claria device received returned instrument testing evaluation (rite) functional testing.The device was determined to meet functional performance specification requirements per rite testing.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.No device failure or malfunction was identified that could have caused or contributed to the reported event.The event history log review showed the programmed i-drain (0ml) was set too low for the most recent therapies.Per the homechoice claria clinician guide, the programmed minimum initial drain should be set to at least 70% of the expected peritoneal volume.The device logs showed the programmed last fill was 2,500ml.Based on the device log analysis, the direct cause of the reported event was determined to be the programmed i-drain alarm being set too low.The homechoice and homechoice pro apd systems patient at-home guide warns that ¿setting the i-drain alarm volume too low or off can result in an incomplete initial drain followed by a full fill.This can result in an increased intraperitoneal volume (iipv) situation.¿ should additional relevant information become available, a supplemental report will be submitted.

Brand Name
HOMECHOICE CLARIA
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SINGAPORE
2 woodlands industrial park d
singapore 73875 0
SN   738750
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 
2242702068
MDR Report Key13791325
Report Number1416980-2022-01111
Device Sequence Number1688806
Product Code FKX
UDI-Device Identifier00085412676463
UDI-Public(01)00085412676463
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C6M40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown